MAUDE Adverse Event Report: ARTHREX, INC. SELF BUNCHING KL 1.8 FIBERTAK, HIP; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SELF BUNCHING KL 1.8 FIBERTAK, HIP; NON-DEGRADABLE FIXATN FASTENER
Model Number SELF BUNCHING KL 1.8 FIBERTAK, HIP
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a labral repair hip surgery two anchors broke off inside the patient.The surgeon burred away the acetabulum in order to get the broken piece.The broken piece was retrieved from patient.Further it was reported that the surgeon abandoned the repair.There was no harm for patient, operator or third party.It was not necessary to do a second surgery.Update swit (b)(6) 2024: a kl hip surgery with fibertak driver shaft surgery was performed.With two anchors part of the shaft broke off in the patient's bone and had to be fished out.Correct technique was used.It took one and half hours for the surgeon attempted to fish the broken pieces (one of the shafts broke into 3 separate bits) out of the patient's acetabulum with great difficulty.Update swit (b)(6) 2024: the other three anchors pulled out.He decided to carry out with the repair and just burred the femoral head.The surgeon did not want to repair the labrum anymore so abandoned that part of the surgery.The surgeon said that him burring the head away still helped with impingement.The one anchor was left inside the patient.
 
Additional Manufacturer Narrative
The complaint is not confirmed because the customer did not provide a photo of the implant or inserter of the 4th device.However, without the return of the device for physical evaluation or a photo provided, no problem was found.No change in harm was identified.

Brand Name
SELF BUNCHING KL 1.8 FIBERTAK, HIP
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18766093
Report Number1220246-2024-01081
Device Sequence Number4525609
Product Code MBI
UDI-Device Identifier00888867362864
UDI-Public00888867362864
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSELF BUNCHING KL 1.8 FIBERTAK, HIP
Device Catalogue NumberAR-3636H-1
Device Lot Number15164274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown